Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 286, NWS Shreveport, LA

July 3, 2004McCurtain County, Oklahoma

NWS Shreveport, LA issued this severe thunderstorm warning at Jul 3, 2004, 6:20 AM CDT for McCurtain County, Oklahoma. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2004, 6:20 AM CDT (11:20 UTC)
Expired
Jul 3, 2004, 7:15 AM CDT
In force
55 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County McCurtain County, OK

The radar

The Western Arkansas radar (KSRX), 147 km from the middle of the area, began a volume at 11:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 11.3 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2004-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1539 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2004-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1539 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
1489 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 031120
SVRSHV
OKC089-031215-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
619 AM CDT SAT JUL 3 2004

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 715 AM CDT

* AT 611 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 17   
  MILES WEST OF BROKEN BOW...OR 5 MILES NORTHEAST OF VALLIANT...MOVING
  MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BROKEN BOW BY 645 AM CDT

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA
UNTIL 715 AM CDT.

LAT...LON 3412 9513 3394 9512 3392 9466 3419 9468

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 4:14 AM CDT, 2 hours 6 minutes earlier.

Area forecast discussion, Jul 3, 4:14 AM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
414 AM CDT SAT JUL 3 2004

.DISCUSSION...

UPPER LOW OVER THE PLAINS MOVES ON EAST TODAY...WITH A WEAK
VORT MAX MOVING SOUTHEAST ACROSS NORTHEAST TX. WILL LEAVE THE
4TH DRY FOR NOW...AS STORMS SHOULD REMAIN NORTH AND SOUTH OF
THE AREA...AS SHORT WAVE MOVES ACROSS KN AND SYSTEM MOVES WEST
ACROSS THE NORTHERN GULF. AS THE SYSTEM IN THE GULF MOVES INTO
TX ON MONDAY...SHOULD BE ENOUGH MOISTURE AND LIFT FOR A SLIGHT
CHANCE OF STORMS...GENERALLY SOUTH OF I20. THEN A WEAKNESS IN
THE RIDGE SHOULD PREVAIL FOR THE REMAINDER OF THE WEEK. SORRY
THE ZONES WERE A LITTLE LATE...HAD TO MAKE A FEW ADJUSTMENTS
FOR SEVERE THUNDERSTORM WATCH...FOR THE COMPLEX OF STORM OVER
NORTH TX AND SOUTHERN OK...THAT HAS NOT DIED YET.

IV

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  93  74  95  75 /  30  20  10  10
MLU  91  73  94  74 /  30  20  10  10
TXK  92  75  95  76 /  40  20  10  10
TYR  93  74  95  75 /  50  20  10  10
LFK  93  75  94  75 /  20  20  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&
Hazardous weather outlook, Jul 3, 6:00 AM CDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CDT SAT JUL 3 2004

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-031700-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
600 AM CDT SAT JUL 3 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...MAINLY THIS
MORNING...TO THE NORTH AND NORTHWEST OF A LINE FROM JACKSONVILLE
TEXAS TO HENDERSON TEXAS TO TEXARKANA TO EL DORADO ARKANSAS.
A STORM COMPLEX OVER NORTH CENTRAL TEXAS IS MOVING SOUTHEAST AND
A SECOND COMPLEX OVER CENTRAL ARKANSAS AND EASTERN OKLAHOMA IS
ALSO MOVING SOUTHEAST. SOME STORMS COULD BE SEVERE WITH LARGE
HAIL AND DAMAGING WINDS THIS MORNING. THE STORMS WILL DECREASE
BY LATE MORNING. THESE COMPLEXES WILL LEAVE OUTFLOW BOUNDARIES
FOR STORMS TO DEVELOP ON LATER IN THE DAY ACROSS THE REGION.
SOME STORMS COULD BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH SUNDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED THIS MORNING OVER NORTHEAST TEXAS AND
SOUTHWEST ARKANSAS.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 12:00 AM CDTSevere Thunderstorm WarningSHVMcCurtain60 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.